Cold/Wind Chill, Will
- When
- January 15, 8:25 AM CST to January 16, 9:58 AM CST
- Where
- Will forecast zone
- Deaths
- 2 direct, 0 indirect
- Reported by
- Newspaper
Low temperatures in the teens and low 20s mid January contributed to the death of two people in Will County. An elderly man was found outside his home in Bolingbrook.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Low temperatures in the teens and low 20s mid January contributed to the death of two people in Will County. An elderly man was found outside his home in Bolingbrook. A 30-year-old female was found in a self storage facility.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jan 15, 8:12 AM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 812 AM CST THU JAN 15 2015 .SHORT TERM... 301 AM CST THROUGH FRIDAY NIGHT... EARLY MORNING WATER VAPOR IMAGERY SHOWS A WEAK WAVE MOVING SOUTHEAST ACROSS THE UPPER MISSISSIPPI RIVER VALLEY WHILE SHARP UPPER RIDGING COMES ONSHORE OVER WESTERN NORTH AMERICA. AT THE SURFACE...HIGH PRESSURE STRETCHES FROM TEXAS ACROSS THE OHIO VALLEY AND INTO NORTHERN NEW ENGLAND. A SURFACE LOW ASSOCIATED WITH THE UPPER TROUGH IS TRACKING EASTWARD ACROSS CENTRAL ONTARIO WITH A WEAK TROUGH AXIS EXTENDING SOUTHWESTWARD ACROSS MINNESOTA. RADAR MOSAIC SHOWS LIGHT SNOW OCCURRING ACROSS CENTRAL AND NORTHERN WISCONSIN IN CLOSE PROXIMITY TO THE MAIN UPPER FORCING/VORT MAX. WEAKER AND LESS WIDESPREAD RETURNS SHOW UP TO THE SOUTH ON A TRAJECTORY TO CROSS THE NORTHERN SECTIONS OF THE CWA THIS MORNING. FORECAST SOUNDINGS CONTINUE TO SHOW MOISTURE PLACED WITHIN THE SNOW GROWTH ZONE THIS MORNING WITH SOME MODEST FORCING ALIGNED WITH IT. BASED ON THIS AND UPSTREAM TRENDS WILL CONTINUE TO MENTION FLURRIES FOR NORTHERN AREAS. MID LEVEL WARM ADVECTION WILL BE UNDERWAY TODAY...ESPECIALLY THIS AFTERNOON WHILE LOW LEVEL WINDS INCREASE FROM THE SOUTHWEST...WITH HIGH TEMPS RIGHT AROUND 30. COLDER MID LEVEL AIR FILTERS IN THIS EVENING AND IT APPEARS THAT A SUBTLE WAVE WILL CROSS THE AREA DURING THE EVENING. THIS MAY PROVIDE SOME INCREASE IN CLOUD COVER. EXPECT LOWS IN THE MID TO UPPER TEENS. ANOTHER SHEARED OUT WAVE JUST GRAZES THE NORTHEAST CWA FRIDAY MORNING. TO THE WEST...THE WESTERN RIDGE QUICKLY BREAKS DOWN AND TRANSLATES EASTWARD AND ACROSS THE AREA FRIDAY NIGHT. THIS WILL BRING A PUSH OF WARMER MID LEVEL AIR INTO THE AREA STARTING LATER FRIDAY AFTERNOON. WITH NEUTRAL TEMP ADVECTION THROUGH EARLY AFTERNOON AND H85 TEMPS INITIALLY ABOUT THE SAME OR SLIGHTLY COOLER THAN TODAY...EXPECT HIGHS A FEW DEGREES COOLER THAN TODAY. MDB && .LONG TERM... 301 AM CST SATURDAY THROUGH WEDNESDAY... THE UPPER RIDGE WILL CREST THE AREA SATURDAY MORNING WITH THE AXIS OF WARMEST MID LEVEL AIR PASSING OVER THE AREA BY FRIDAY AFTERNOON IN ADVANCE OF ANOTHER UPPER LEVEL TROUGH. H85 TEMPS LOOK TO PEAK AROUND +5 OR +6C BY EARLY AFTERNOON. GIVEN SNOW COVER WILL CONTINUE WITH FORECAST HIGHS IN THE UPPER 30S TO AROUND 40 BUT CLOUD COVER COULD BE A LIMITING FACTOR. LOW LEVEL MOISTURE INFLUX IS MODEST SO STRATUS POTENTIAL MAY BE MINIMAL BUT MID/HIGH CLOUD COVER WILL INCREASE THROUGH THE DAY. BREEZY SOUTHWEST WINDS WILL AID IN THE WARMING HOWEVER. THE UPPER LEVEL TROUGH MOVES INTO THE AREA LATER SATURDAY WITH ITS ATTENDANT SURFACE LOW MOVING JUST TO THE NORTH OF LAKE SUPERIOR. LATEST GUIDANCE SHOWS A LEAD WAVE QUICKLY CROSSING THE AREA DURING THE DAY SATURDAY WHICH COULD BRING A BRIEF WINDOW OF LIGHT PRECIP DURING THE AFTERNOON IF IT DEVELOPS. THE SURFACE COLD FRONT CROSSES THE AREA DURING THE EVENING POSSIBLY BRINGING SOME LIGHT PRECIP WITH IT BUT ALSO BRINGING AN INFLUX OF COOLER AIR FOR SUNDAY...WITH THE UPPER LEVEL TROUGH BRINGING H85 TEMPS BACK DOWN TO AROUND -8C FOR SUNDAY. THIS WILL PUT HIGHS BACK INTO THE UPPER 20S TO NEAR 30. HIGH PRESSURE WILL BUILD IN TO THE UPPER LAKES AND UPPER MISSISSIPPI RIVER VALLEY LATER SUNDAY INTO MONDAY. THIS WILL TURN WINDS NORTHERLY WHICH WOULD PUSH ANY LAKE EFFECT SNOW SHOWERS INTO NORTHWEST INDIANA...PROVIDED THERMAL PARAMETERS/INVERSION HEIGHT WILL STILL SUPPORT PRECIP AS THIS OCCURS SUNDAY NIGHT AND MONDAY. THE UPPER TROUGH WILL DEEPEN AS IT MOVES ACROSS THE EASTERN U.S. INTO SUNDAY LEAVING A NORTHWESTERLY UPPER FLOW ACROSS THE AREA. MEDIUM RANGE GUIDANCE DIFFERS ON THE THE TIMING AND INTENSITY OF SYSTEMS THAT WOULD LIKELY TRAVERSE THE FLOW SO CONFIDENCE IN FORECAST DETAILS IS LOW. THESE SYSTEMS WOULD ALSO MODULATE THE LOW AND MID LEVEL TEMPERATURE PATTERN WHICH WILL DRIVE HIGH TEMPS THROUGH THE PERIOD...SO WITH MIXED SIGNALS IN HOW AMPLIFIED ANY SYSTEMS WILL BE ITS TOUGH TO PIN DOWN TEMPS. LATEST BLEND OF GUIDANCE CONTINUES TO SHOW HIGHS GENERALLY AROUND 30 FOR EARLY NEXT NEXT WEEK. MDB && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 14Z... * MVFR STRATUS EARLY THIS EVENING BECOMING IFR LATER TONIGHT. KMD //DISCUSSION...UPDATED 14Z... NAM/GFS/RAP/HRRR ALL SUGGEST AT LEAST SOME OF THE MVFR OR LOWER STRATUS WILL WORK ITS WAY SOUTHEAST THROUGH THE TAF SITES THIS EVENING. CURRENT FEELING IS THE STRATUS DECK MAY COME IN A BIT HIGHER INITIALLY BUT STILL SOMEWHERE IN THE MVFR RANGE...THEN POTENTIALLY LOWERING TO IFR THROUGH THE LATER EVENING AND OVERNIGHT. MEDIUM CONFIDENCE NOW IN THERE BEING STRATUS BUT STILL A LITTLE LOWER CONFIDENCE ON HOW LOW IT WILL COME IN AND SETTLE TO OVERNIGHT. IF TRENDS CONTINUE WILL CONSIDER A BROKEN MVFR DECK IN THE 16Z AMDS. PREVIOUS DISCUSSION FROM 12Z... SOUTHWEST WINDS WILL INCREASE TO ARND 15 KT TODAY WITH OCNL GUSTS UP TO 20 KT. SCATTERED TO FEW VFR CLOUDS ARE ALSO EXPECTED. WINDS VEER TO NORTHWEST THIS EVENING AND STILL AM CONCERNED ABOUT STRATUS FORMING SO KEPT THE SCT IFR LAYER IN THE TAFS. IF STRATUS FORMS...IT WILL BREAK TOMORROW MORNING AS HIGH LEVEL CLOUDS MOVE OVERHEAD. WINDS LIGHTEN TO ARND 5 KT AND BECOME NORTH BY MID DAY WITH BKN VFR CIGS. JEE //ORD AND MDW CONFIDENCE...UPDATED 14Z... * MEDIUM CONFIDENCE IN STRATUS DEVELOPING THIS EVENING...LOW CONFIDENCE IN EXACT CIG HEIGHT. * HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS. KMD //OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z... FRIDAY NIGHT...VFR. SOUTH WINDS. SATURDAY...VFR. GUSTY SOUTHWEST WINDS BECOMING WEST OVERNIGHT. LLWS PSBL. SUNDAY...VFR. WEST WINDS. MONDAY...VFR. NORTHEAST WINDS BECOME SOUTH OVERNIGHT. TUESDAY...CHC -SHSN. MVFR CIGS PSBL. SOUTHWEST WINDS BCMG WEST OVERNIGHT. WEDNESDAY...VFR. WEST WINDS. JEE && .MARINE... 254 AM CST HIGH PRESSURE REMAINS SOUTH OF THE LAKE WHILE A LOW PRESSURE SYSTEM PASSES OVER SOUTHERN ONTARIO TODAY. THE GRADIENT WILL TIGHTEN WITH SOUTHWEST WINDS INCREASING TO 30 KT. MAY SEE A FEW LOW END GALE FORCE GUSTS LATE THIS AFTERNOON INTO THIS EVENING OVER THE NORTH HALF OF THE LAKE BUT THINK THEY WILL BE BRIEF SO A HEADLINE IS NOT ANTICIPATED. WINDS SHOULD COME UP TO 15 TO 25 KT OVER THE NEARSHORE WATERS BUT THINKING WE WILL NOT SEE SMALL CRAFT WORTHY WINDS. WINDS BECOME NORTHWEST THIS EVENING. NORTH WINDS DIMINISH FRIDAY AND BECOME EAST BY THE LATE AFTERNOON AS A RIDGE OF HIGH PRESSURE QUICKLY TRAVERSES THE REGION. WINDS BECOME SOUTH AHEAD OF THE NEXT LOW AND INCREASE TO 30 KT FRIDAY NIGHT. MAY SEE A FEW LOW END GALE FORCE GUSTS SATURDAY MORNING...ESPECIALLY OVER THE NORTH HALF OF THE LAKE. WINDS VEER TO WEST SATURDAY NIGHT...AND FINALLY DIMINISH TO 15-25 KT AND BECOME NORTH SUNDAY NIGHT. ANOTHER RIDGE OF HIGH PRESSURE MOVES OVER THE LAKE EARLY NEXT WEEK WITH LIGHT NORTH WINDS VEERING TO SOUTH BY TUESDAY AFTERNOON. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED LATE FRIDAY NIGHT/EARLY SATURDAY MORNING THROUGH SATURDAY EVENING. JEE && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 433 AM CST THU JAN 15 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 161045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 433 AM CST THU JAN 15 2015 /533 AM EST THU JAN 15 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. CONDITIONS ARE FAVORABLE FOR ICE JAM DEVELOPMENT...ESPECIALLY ALONG AREAS OF THE KANKAKEE RIVER. ICE JAMS CAN CREATE RAPIDLY FLUCTUATING RIVER LEVELS WHICH COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CONDITIONS WILL REMAIN FAVORABLE FOR ICE JAM DEVELOPMENT THROUGH THE WEEKEND. ICE JAMS CAN CREATE RAPIDLY FLUCTUATING RIVER LEVELS WHICH COULD LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-161045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 433 AM CST THU JAN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HIGH WINDS MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT FRIDAY NIGHT INTO SUNDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-161045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 433 AM CST THU JAN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. A FEW GALE FORCE GUSTS TO 35 KT ARE POSSIBLE ACROSS NORTHERN LAKE MICHIGAN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && MDB VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
1 cold/wind chill. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Cold/Wind Chill, Will | 2015-01-15 | 84 | Male | Outside/Open Areas | Direct |
| Cold/Wind Chill, Will | 2015-01-15 | 30 | Female | Permanent Structure | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, January 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 550216.